Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 146, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 3, 2006, 11:28 PM CDT for Kinney County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 11:28 PM CDT (04:28 UTC)
- Expired
- May 4, 2006, 12:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 25 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3911 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 040430 SVREWX TXC271-040530- /O.NEW.KEWX.SV.W.0146.060504T0428Z-060504T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1128 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... KINNEY * UNTIL 1230 AM CDT * AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ALAMO VILLAGE...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE...BRACKETVILLE. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2960 10068 2917 10074 2916 10011 2961 10015 $$
2 follow-up statements
000 WWUS54 KEWX 040455 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1155 PM CDT WED MAY 3 2006 TXC271-040530- /O.CON.KEWX.SV.W.0146.000000T0000Z-060504T0530Z/ KINNEY TX- 1155 PM CDT WED MAY 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR KINNEY COUNTY... AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF ALAMO VILLAGE TO 12 MILES SOUTHEAST OF BRACKETTVILLE...OR ALONG A LINE EXTENDING FROM 24 MILES NORTH OF BRACKETTVILLE TO SPOFFORD...MOVING EAST AT 25 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2960 10068 2917 10074 2916 10011 2961 10012 $$
000 WWUS54 KEWX 040528 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1227 AM CDT THU MAY 4 2006 TXC271-040537- /O.EXP.KEWX.SV.W.0146.000000T0000Z-060504T0530Z/ KINNEY TX- 1227 AM CDT THU MAY 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR KINNEY COUNTY EXPIRES AT 1230 AM CDT... AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS MOVING ACROSS EASTERN KINNEY COUNTY WERE NO LONGER SEVERE. THE WARNING WILL BE ALLOWED TO EXPIRE AT 1230 AM CDT. LAT...LON 2960 10068 2917 10074 2916 10011 2961 10012 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:21 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 3, 9:21 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 921 PM CDT WED MAY 3 2006 .UPDATE... UPDATED FORECAST TO TWEAK 1ST PERIOD POPS/WX/QPF TO SHOW A GREATER CHANCE FOR PRECIP ALONG THE RIO GRANDE VALLEY AND NO MENTION OF PRECIP ALONG THE I-35 CORRIDOR UNTIL AFTER MIDNIGHT. ALSO REESTABLISHED NEAR TERM TEMP...DEWPOINT AND WIND TRENDS BASED ON THE LATEST OBS AND 00Z NAM12 DATA. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 725 PM CDT WED MAY 3 2006) AVIATION...MID TO HIGH LEVEL CLOUDS WILL CONTINUE TO MOVE INTO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY OVER THE NEXT FEW HOURS. VFR CONDITIONS WILL PREVAIL THROUGH 06Z. AFT 06Z CIGS WILL BEGIN TO DROP TO MVFR CIGS AND POSSIBLY IFR CIGS AT KSAT AFT 12Z. MAINLY LOW CLOUDS WILL BE THE ISSUE...WINDS WILL BE STRONG ENOUGH TO INHIBIT FOG FORMATION. CIGS WILL INCREASE TO VFR CONDITIONS ONCE AGAIN AFT 18-21Z. PREV DISCUSSION... (ISSUED 316 PM CDT WED MAY 3 2006) DISCUSSION... CLOUD COVER THIS AFTERNOON HAS LIMITED SFC HEATING AND ANTICIPATED CONVECTIVE DEVELOPMENT ACROSS THE CWFA. STILL MAY SEE ISOLATED TSTMS LATE THIS AFTERNOON WHEN CONVECTIVE TEMPS ARE FINALLY REACHED. AN ISOLATED SEVERE TSTM IS NOT OUT OF THE QUESTION FOR THIS EVENING. GFS SOLUTION DEPICTS A MCS DEVELOPING OVER THE TRANS PECOS REGION THIS EVENING AND MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS OVERNIGHT. AN UPPER LEVEL DISTURBANCE LOCATED SOUTHWEST OF ELP IS MOVING EASTWARD AND GFS HAS A BETTER HANDLE ON THIS FEATURE THAN THE NAM. THUS THE MCS FCST BY GFS LOOKS LIKE A FEASIBLE SOLUTION AND WILL BE USED IN THIS FCST. IF MCS DEVELOPMENT COMES TO PASS OVERNIGHT THE REGION WILL BE IN A POST MCS ENVIRONMENT ON THURSDAY WHICH IS NOT CONDUCIVE TO CONVECTIVE DEVELOPMENT. RAIN CHANCES WILL CONTINUE ACROSS THE REGION THURSDAY NIGHT THRU SATURDAY NIGHT AS A WEAK FRONTAL BOUNDARY TRIES TO SAG SOUTHWARD INTO THE REGION. THE FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT EACH AFTERNOON. UPPER LEVEL RIDGING WITH BUILD OVER SOUTH TEXAS MONDAY THRU WEDNESDAY WHICH WILL RESULT IN HOT AFTERNOON TEMPERATURES NEXT WEEK. TEMPERATURES ALONG THE RIO GRANDE WILL BE AOA 100 DEGREES FOR THE FIRST HALF OF NEXT WEEK. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03/JB
Hazardous weather outlook, May 3, 9:31 AM CDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 931 AM CDT WED MAY 3 2006 TXZ171>173-183>194-202>209-217>225-228-041445- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 931 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT WILL BE FROM HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS CHANCE FOR THUNDERSTORMS ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. THERE IS A SLIGHT RISK THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN FRIDAY OR FRIDAY EVENING.
In the hours before
Local storm report, May 3, 11:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST DEL RIO 29.38N 100.90W
05/03/2006 M67 MPH VAL VERDE TX ASOS
1105 PM HAIL DEL RIO 29.38N 100.90W
05/03/2006 M0.75 INCH VAL VERDE TX LAW ENFORCEMENT
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 48 min |
| May 3, 10:34 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 56 min |
| May 3, 10:55 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.